Thursday, June 27, 2013

Treating the Tootsies

Awhile back, Dr. Young Guy discontinued my Plaquenil, and now I'm tapering back on my prednisone.

Whew. I can really tell that my meds have changed. My bones and joints and muscles can tell that my meds have changed. I had almost (but not quite) forgotten what these aches and pains feel like, but they're back and I do remember.

And how. Crumb.

We may re-start the Plaquenil at some later date, but in the meantime I am re-acquainting myself with those symptoms that it tames: the overall flu-like and feverish feeling -- aka malaise -- and joint pain. It seems as though my feet get more cranky than usual as well.

So I popped a few ibuprofen and went shoe shopping with my friend Naomi.

Here's what we chose: a pair of sandals that I can wear all summer long, have great arch support, velcro adjustable straps everywhere, low heels, and are made of buttery soft leather.

Ahhhh.

They're not as overly long as they appear in this picture. The ends just stick up when I put my feet up on a chair. 

Yes. I really need a pedicure.

Lulu says she really doesn't need new footwear, thank you very much. She loves her leopard print squeaky shoe.


I would agree, girl. It's always good to stick with a classic.

8 comments:

Stoney said...

I've been on Plaquenil for almost 5 years now. The thought of going off it scares me. I remember the mind numbing fatigue before I started it. I'm on leflunomide too. I have Sjogren's secondary to psoriatic arthritis.

stephanie said...

Yes, Julia, I feel your pain, as I cannot take Plaq. I am on Methx, which helps relatively well. (WAY better than Ibuprofen.)Seems like I am on about 3 wks of prednisone every month or 2, when the pain gets too bad. I'm not sure if that is going to be my regimen from now on or what, as I don't know what other med is out there for the joint pain other than these. I see my rheum in Aug for checkup. I like to joke about it, so when I get out of bed with super sore feet walking funny, I tell my husband, "Look, I'm Frankenstein." I guess this means that your Rit. med isn't for joint pain. I very much wish you well!

stephanie said...

PS: What kind of shoes are those?

Heidi Syndergaard said...

Julia why did u quit taking Plaquenil ?

ShEiLa said...

Stephanie:: can you tell me more about methx?

Yes Miss Julia...
Did you have changes with your eyes? Why did you stop taking it?

ToOdLeS.

Julia Oleinik said...

I'm not taking plaquenil right now because we're trying to find out what may have caused my low neutrophil counts. So Dr. YG is discontinuing medications; then we re-start them, and follow up with lab counts. If my labs are OK in a few weeks, I may be able to restart the plaquenil. We'll see.

stephanie said...

Sheila, I went to your blog page to send you an email in answer to your question, but no email showed up, so I'm not sure where to send an answer.

Luciana Ariel said...

Julia, I'm on Plaquenil and my neck lymph node biopsy showed 'rare neutrophils'. I have NO idea what that means!!!!! I would love to be off meds and control with supplements and diet alone.

ShareThis